MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DLT TS CER HD 12/14 36MM +8.5; HIP CERAMIC FEMORAL HEAD

DEPUY ORTHOPAEDICS INC US DLT TS CER HD 12/14 36MM +8.5; HIP CERAMIC FEMORAL HEAD
Catalog Number 136536730
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Fatigue (1849); Foreign Body Reaction (1868); Pain (1994); Discomfort (2330); Metal Related Pathology (4530); Swelling/ Edema (4577)
Date of Event 07/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported legal records were received.There is gas and soft tissue swelling surrounding the left proximal femur compatible with postoperative changes.Loosening of femoral component of prosthetic left hip, synovial fluid from hip joint, left arthritism, progressive hip pain and disability.10 ml of black stained fluid, acute metal wear process, polyethylene liner was worn through superiorly and broken in the superior rim.The ceramic ball was noted to have black staining on the superior surface, wear of articular bearing surface of internal prosthetic left hip joint, initial encounter (cms/hcc).Had severe back pain/muscle spasms.Cobalt level of 77.1 and a chromium level of 40.1.During the procedure, approximately 9 ml of yellowish fluid were removed.Moderate amount of scar tissue which was stained black consistent with a metal staining.Scar tissue was excised around the trunnion and the acetabulum circumferentially.Left hip soreness, weakness, and decreased recall of posterior.Fibrosis, focal infarction and histiocytic reaction specimen submitted as synovial scar tissue consists of an irregular rubbery segment of tan gray-red soft tissue received in formalin measuring 3.9 x 2.4 x 1.7 cm.Bisection of the specimen reveals a tan white, scar-like soft tissue.Cassette summary: a1 representative cross section leaching metals into her system.Doi: (b)(6) 2013.Dor: (b)(6) 2025.Affected area: left hip (bilateral).
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added: h6 health effect clinical code.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition; therefore, it has been determined that no corrective and preventive action is required at this time.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.H11 additional narrative: added: h6 health effect clinical code.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary- no device associated with this report was received for examination.A manufacturing record evaluation was performed for the finished device lot 3379673 number, and no non-conformances / manufacturing irregularities were identified during manufacturing.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable device history lot- a manufacturing record evaluation was performed for the finished device lot 3379673 number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review- a manufacturing record evaluation was performed for the finished device lot 3379673 number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Added: b1 product problem, d10 concomitant.

Brand Name
DLT TS CER HD 12/14 36MM +8.5
Common Device Name
HIP CERAMIC FEMORAL HEAD
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23692640
Report Number1818910-2025-20949
Device Sequence Number18690164
Product Code LZO
UDI-Device Identifier10603295033677
UDI-Public(01)10603295033677(17)161024(10)3379673
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K073570
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2016
Device Catalogue Number136536730
Device Lot Number3379673
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer12/03/2025
12/15/2025
02/11/2026
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date12/05/2025
12/16/2025
02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX +4 NEUT 36IDX52OD.; APEX HOLE ELIM POSITIVE STOP.; PINNACLE 100 ACET CUP 52MM.; SUMMIT POR TAPER SZ6 STD OFF.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale